# SDR 95ZZZX6417

- Difficulty date: October 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8277W
- Make and model: Piper PA-28RT-201T
- Aircraft serial: 28R8131007
- Engine: Cont TSIO360FB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Shaft
- Condition: Worn
- Location: Engine
- Part time: 2,413 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, OIL FILTER WAS FOUND CONTAMINATED WITH FERROUS MATERIAL.  OIL ANALYSIS DETERMINED MATERIAL TO BE CASE HARDENED STEEL.  UPON INSPECTION, FOUND SEVERE CORROSION IN CYLINDER WALLS, STARTER HOUSING, AND GEARS.  ALSO, WORN ROCKER SHAFTS.  ENGINE WAS THEN MAJOR OVERHAULED AND RETURNED TO SERVICE.  CAUSE WAS NOT DETERMINED TO BE DUE TO INACTIVE OPERATION.  AIRCRAFT WAS STORED IN HANGAR HEATED TO APPROXIMATELY 40 DEGREES FAHRENHEIT WITH TANKS HEATER CONTINUALLY PLUGGED IN.  POSSIBLE COMBINATION CAUSED CONDITIONS SUCH THAT CORROSION WOULD BE ACCELERATED.
